Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 51, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2003, 1:56 PM CDT for Manitowoc County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 2, 2003, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WUUS53 KGRB 021856 SVRGRB WIC071-021930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 155 PM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST MANITOWOC COUNTY IN WISCONSIN * UNTIL 230 PM CDT * AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR TWO CREEKS. THAT PLACES IT 13 MILES NORTH OF MANITOWOC. IT WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... MISHICOT AROUND 215 PM THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN OF ONE TO TWO INCHES PER HOUR. IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4427 8775 4415 8758 4434 8745 4432 8768 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:15 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 2, 11:15 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT AUG 2 2003 UPDATED ZONES TO REFLECT CURRENT RADAR TRENDS AS SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN NORTHWEST OF THE FOX VALLEY AND GREEN BAY. EXPECT THE STORMS TO MOVE INTO THE EASTERN PART OF THE CWA DURING THE AFTERNOON. MADE MINOR ADJUSTMENTS TO THE WINDS FOR THIS AFTERNOON BASED ON CURRENT SURFACE OBS. UPDATED ZONES ALREADY OUT. .GRB...NONE. ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 2, 11:30 AM CDT, 2 hours 26 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1130 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING...WITH ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL IN A SHORT PERIOD OF TIME THIS AFTERNOON AND THIS EVENING. LATER TONIGHT...PATCHY DENSE FOG...WHICH WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF MILE...IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. SOME OF THE STRONGER STORMS MAY CONTAIN HAIL...GUSTY WINDS...AND HEAVY RAINS SUNDAY AND MONDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ECKBERG WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 46 min |
| Aug 2, 4:11 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 19 min |
| Aug 2, 5:37 PM CDT | Flash Flood Warning | GRB | Calumet, Outagamie, Winnebago | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.